Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Feb 18, 2022, 6:37 AM EST for Kings County, Nassau County, Queens County, New York. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2022, 6:37 AM EST (11:37 UTC)
- Expired
- Feb 18, 2022, 7:11 AM EST
- In force
- 34 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 6:40 AM EST | TSTM WND GST 58 | 1 Ssw Flatbush, NY | MESONET STATION BKLN BROOKLYN COLLEGE. 50 KT GUST. |
| Feb 18, 6:40 AM EST | NON-TSTM WND GST 58 | 1 Ssw Flatbush, NY | MESONET STATION BKLN BROOKLYN COLLEGE. 50 KT GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WUUS51 KOKX 181137
SVROKX
NYC047-059-081-181230-
/O.NEW.KOKX.SV.W.0002.220218T1137Z-220218T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
637 AM EST Fri Feb 18 2022
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Queens County in southeastern New York...
Kings County in southeastern New York...
Nassau County in southeastern New York...
* Until 730 AM EST.
* At 637 AM EST, severe thunderstorms were located along a line
extending from Co-op City to near Morganville, moving east at 45
mph.
HAZARD...65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Flushing and Great Neck around 645 AM EST.
Manhasset around 650 AM EST.
Garden City and Mineola around 655 AM EST.
Levittown and Syosset around 700 AM EST.
Plainview and Woodbury around 705 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 7395 4056 7401 4058 7401 4063 7406
4071 7400 4071 7397 4074 7396 4080 7391
4079 7388 4080 7385 4081 7381 4080 7379
4081 7379 4081 7378 4082 7377 4083 7347
4059 7344 4057 7357 4057 7376 4053 7394
TIME...MOT...LOC 1137Z 280DEG 38KT 4086 7383 4036 7426
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
NV1 follow-up statement
284
WWUS51 KOKX 181211
SVSOKX
Severe Weather Statement
National Weather Service New York NY
711 AM EST Fri Feb 18 2022
NYC047-059-081-181220-
/O.CAN.KOKX.SV.W.0002.000000T0000Z-220218T1230Z/
Queens NY-Kings NY-Nassau NY-
711 AM EST Fri Feb 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...KINGS AND NASSAU
COUNTIES IS CANCELLED...
The strong gust front and band of heavy rain which prompted the
warning has moved out of the area. Therefore, the warning has been
cancelled. However northwest wind gusts of 40 to 50 mph are still
possible through mid morning.
LAT...LON 4056 7395 4056 7401 4058 7401 4063 7406
4071 7400 4071 7397 4074 7396 4080 7391
4079 7388 4080 7385 4081 7381 4080 7379
4081 7379 4081 7378 4082 7377 4083 7347
4059 7344 4057 7357 4057 7376 4053 7394
TIME...MOT...LOC 1208Z 280DEG 38KT 4080 7340 4030 7384
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 4:34 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 18, 4:34 AM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
434 AM EST Fri Feb 18 2022
.SYNOPSIS...
A strong cold front moves across the region this morning. Weak high
pressure briefly builds in tonight. A polar front will move through
Saturday afternoon, followed by high pressure building to the
south on Sunday and moving out into the Atlantic from Sunday
night into Monday night. Low pressure will then move across the
Midwest on Tuesday and pass to the north Tuesday night, with a
trailing cold front moving slowly across on Wednesday. High
pressure will then build to the north as another low pressure
system begins to approach on Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure over Western NY lifts north into Northern New
England today with its strong cold front (approaching Orange
County as of 4am) crossing through the region this morning.
Ahead of the cold front, core of strong llj (70-80kt@950mb) is
extending from NJ shore over LI/SE CT and adjacent waters this
morning. Peak gusts have increased markedly over the last hour
(50-65mph) across the south shore and east end of Long Island,
with widespread gusts of 40 to 50 mph across E PA/NJ/DE into
Lower Hud/NYC. The highest winds across LI seemingly coincident
with gravity wave features, perturbing a 90kt@2KFT llj noted in
OKX VAD profile. Although CAM guidance has trended downward a
bit from 12 hrs ago, observations still support strong wind
(wind advisory) event across the entire area, including NYC
(45-55mph gusts), with high winds gusts of 55-65mph for LI and
SE CT under the core of the 80-90 kt llj through early this
morning.
The cold front pushes through from w to e between 5 and 9am, with
winds shifting to W/NW. Wind advisory gusts of at least
45-55mph likely areawide (50-65mph LI/SE CT) with narrow low
topped convective line (over E PA/E Central NY as of 4am) along
the cold front and demarcating wind shift and rapid lapse rate
steepen/deepenening. In wake of this wind shift and burst,
winds expected to fall to sub advisory (35 to 45 mph range) by
mid to late morning.
Regarding rainfall, steady band of moderate rain across E LI/SE
CT will continue to slide east through 5am. CAMs and upstream
radar point towards widely scattered narrow bands of moderate to
heavy rain moving through, with an organized narrow fine line
of heavy rain just ahead of cold front moving w to e between 5
to 8am. A quick 1/4 to 1/3" of rain possible with this line, for
an additional 1/4 to 1/3" rainfall for western portions of the
region, and 1/3 to 3/4" for E LI/SE CT. SPC mesoanalysis indicating
a weak tongue of elevated instability over SE PA, with CAMs and
soundings indicating it advecting in just ahead of cold front.
So a rumble of thunder not out of question with fine line. Rain
will quickly come to an end this morning from west to east
behind the fine line/cold frontal passage.
High pressure then builds towards the region this afternoon, and
with the initial burst of strong cold air advection done, gusts
should settle into the 30 to 35 mph range for this afternoon. It
will be drying out with sunshine, but temperatures will be dropping
through the day (50s to lower 60s early AM to 30s late PM) with
modified polar airmass advecting in.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Initial northern stream shortwave slides east tonight, with next
vigorous polar shortwave diving through the Great Lakes Fri Night
into Sat AM, and then crossing through the region Sat aft/eve,
and east Sat Night.
At the surface, high pressure noses in tonight, with potential
for a window of radiational cooling with a mostly clear sky and
light to calm winds. Low temps dropping down into the teens
across pine barrens and interior with 20s elsewhere.
Clipper system moves through the Great Lakes tonight, and then
through northern New England Saturday, with trailing polar front
moving through in the afternoon. Confidence increasing in
potential for an organized line of snow showers/embedded snow
squalls moving through the region Saturday afternoon. Good
signal in GFS BUFKIT soundings of coupled instability/lift and
saturation in snow growth region right ahead of the polar front.
NAM is not as bullish on the saturation except for far northern
zones, but in agreement with other parameters. CAMs
(NSSL,HRRR,ARW, FV3) are quite bullish on an organized snow
shower/squall line moving through much of the region Sat
afternoon. Typically these events are most intense across the
Interior, weakening as they work through the coast.
If this organized line materializes, potential for a brief
burst of heavy snow (1/2 to 1" snow), NW winds gust 35-45mph,
and temps quickly dropping below freezing across the NW Interior.
The critical question for a true snow squall will be flash
freeze potential with or immediately behind the snow shower
activity. Typically road temps would need to be in the mid 30s
as the event unfolds, quickly dropping to freezing or below as
air temps drop to and then below freezing. Highest threat for
this would be across interior NE NJ, Lower Hud and SW CT,
particularly hill terrain, where daytime temps likely only
reach the mid 30s. Meanwhile, temps for city/coast should rise
into the lower 40s with gusty SW flow (25 to 35 mph) ahead of
the front, which may result in more wet or briefly slushy roads
with any snow shower/snow squall. With all this said, an event
to monitor closely for potentially hazardous driving conditions
Sat aft/early eve.
In wake of polar front, rapid clearing with strong NW winds
(gusts 35- 45mph) will have temps quickly dropping into the
teens and 20s late Sat/Sat eve. Low probability of wind
advisory wind gusts. Winds gradually subside Sat night as
modified polar high builds towards the region with temps
bottoming out in the single digits interior and teens coast.
Windchills drop to single digits coast and 0 to
-5 for interior
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Cold to start on Sunday, with highs only in the 30s as a polar air
mass quickly moves across. Return flow quickly develops Sunday
night, but with mostly clear skies expect on more good radiational
cooling night, with lows ranging from the lower 30s in NYC, to the
upper teens in the valley well north/west of the city.
Temps should warm up going into early next week via low level WAA on
a general S-SW flow. Temps on Mon should moderate to above normal,
with highs in the upper 40s/lower 50s, then lower/mid 50s on Tue as
rain with low pressure to the west also moves in, and then into the
lower 60s NYC/NE NJ and well into the 50s elsewhere on Wed ahead of
a slow moving cold front.
Colder air noses in Wed night as high pressure briefly builds to the
north. This should set the stage for mainly snow inland and mixed
wintry precip Thu into Thu night.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
A strong cold front approaching from the west will pass through
around or just after 12Z.
Strong S winds with gusts over 40 kt had arrived during the last
hour at KEWR/KJFK/KISP and should spread northward to the remaining
terminals shortly, then continue until cold fropa around 11Z NW of
the NYC metros, around or just after 12Z at the NYC metros, and 13Z-
14Z east across Long Island and CT. Extreme LLWS also expected at
KISP/KGON as winds increase to over 80 kt at 2 kft AGL, with 55-65
kt from the NYC metros north/west.
IFR/LIFR cond now confined to Long Island and impacting KISP, with
MVFR elsewhere. Brief IFR vsby and a rumble of thunder possible with
line of heavier showers accompanying the cold front.
NW winds G35-40kt expected immediately after cold fropa this
morning, then G30-35kt through the early afternoon and then
decreasing further very late in the day.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
AMD likely to fine tune changing flight categories and timing of
cold fropa/ associated wind speeds/shifts this morning.
.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.Late tonight...VFR with diminishing NW winds.
.Saturday...Cold fropa in the afternoon. Chance of a brief snow
shower with MVFR or lower cond. SW winds G25kt, shifting W-NW G35 kt
after fropa in the afternoon.
.Saturday night...VFR. NW winds G30-40kt in in the evening,
diminishing to G25kt after midnight.
.Sunday and Monday...VFR. W winds G20kt early Sunday morning at the
NYC metros.
.Tuesday...Rain with MVFR or lower cond. LLWS possible especially at
night.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Marginal storm conditions should quickly end from W to E in
wake of cold frontal passage this morning, with gale conditions
gradually ending from W to E through early this afternoon. Seas
building to 15 to 20 ft through this morning.
Northwesterly flow subsides this afternoon with gale conditions
subsiding to small craft. High seas will remain into this evening on
the ocean, especially the eastern ocean. Seas will then continue to
subside to around 5 to 6 ft by Sat morning. Note: Water levels
may approach 2 ft below MLLW in spots during time of low tide
this evening with low astro tides and strong offshore winds.
This will be short lived as SCA conds expected to re-develop on
all waters Sat morning ahead of a polar frontal passage, then
W-NW gales likely on all waters late Sat aft into late Sat
night following fropa.
Minimal SCA conds, with NW winds gusting up to 25 kt, could
linger into Sunday morning on the ocean waters and the ern
Sound/bays. Any quiet conditions on the ocean and the far ern
Sound should be short lived, as SW winds increase to near 25 kt
Sunday night into Mon AM and and ocean seas build to 5-7 ft.
Ocean seas 5 ft could linger into Mon afternoon E of Fire Island
Inlet.
Another chance for SCA conds possible for most of the waters Tue
night as long fetch S flow increases to 20-25 kt and ocean seas
build to 5-10 ft.
&&
.HYDROLOGY...
Additional rainfall of 1/10 to 1/3" rainfall for western
portions of the region, and 1/3 to 3/4" for E LI/SE CT.
Will have to monitor for localized ice jam flooding potential
today and possibly into Saturday, along our far interior
river/streams with mild temps, rainfall, and melt of limited
snowpack, allowing for increased water levels/streamflow and ice
break-up.
Rainfall with an approaching low pressure system Tue into Tue
night should be mostly around 3/4 inch, with local amts over 1
inch possible.
&&
.TIDES/COASTAL FLOODING...
Water levels may approach 2 ft below MLLW in spots during time
of low tide this evening.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 10 AM EST this morning for CTZ007-008-
010>012.
Wind Advisory until 10 AM EST this morning for CTZ005-006-009.
NY...High Wind Warning until 10 AM EST this morning for NYZ078>081-
177-179.
Wind Advisory until 10 AM EST this morning for NYZ067>075-176-
178.
NJ...Wind Advisory until 10 AM EST this morning for NJZ002-004-006-
103>108.
MARINE...Gale Watch from Saturday afternoon through late Saturday night
for ANZ331-332-335-338-340-345-350-353-355.
Storm Warning until 10 AM EST this morning for ANZ331-332-340-
345-350-353-355.
Gale Warning until 1 PM EST this afternoon for ANZ335-338.
&&
SYNOPSIS...BG/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...BG/NV
AVIATION...BG
MARINE...BG/NV
HYDROLOGY...BG/NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Feb 18, 5:10 AM EST, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service New York NY 510 AM EST Fri Feb 18 2022 CTZ005-006-NJZ002-004-103-NYZ067>070-191015- Northern Fairfield-Northern New Haven-Western Passaic- Eastern Passaic-Western Bergen-Orange-Putnam-Rockland- Northern Westchester- 510 AM EST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A polar front will cross the region Saturday afternoon, with potential for a line of snow showers and snow squalls to affect the region with a brief burst of heavy snow, northwest winds gusts of 35 to 45 mph, and temps quickly dropping below freezing. Roads could become quickly snow covered and icy if this event materializes. Monitor subsequent forecast for the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-NJZ006-104>108-NYZ071>075-176-178-191015- Southern Fairfield-Hudson-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 510 AM EST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A polar front will cross the region Saturday afternoon, with potential for a line of snow showers and embedded snow squalls to affect the region with a brief burst of heavy snow, northwest winds gusts of 35 to 45 mph, and temps dropping towards freezing. Roads could become hazardous if this event materializes. Monitor subsequent forecast for the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-010>012-NYZ078>081-177-179-191015- Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 510 AM EST Fri Feb 18 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A polar front will cross the region Saturday afternoon, with potential for a line of snow showers and embedded snow squalls to affect the region with a brief burst of heavy snow, northwest winds gusts of 35 to 45 mph, and temps dropping towards freezing. Roads could become hazardous if this event materializes. Monitor subsequent forecast for the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-191015- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 510 AM EST Fri Feb 18 2022 ...STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-191015- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 510 AM EST Fri Feb 18 2022 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-191015- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 510 AM EST Fri Feb 18 2022 ...STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Feb 18, 6:29 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
629 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM NON-TSTM WND GST GROTON AIRPORT 41.33N 72.05W
02/18/2022 M60 MPH NEW LONDON CT ASOS
ASOS STATION KGON GROTON AIRPORT. 52 KT
GUST.
&&Local storm report, Feb 18, 6:30 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
630 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM NON-TSTM WND GST 2 SW GROTON AIRPORT 41.31N 72.08W
02/18/2022 M62 MPH ANZ332 CT MESONET
MESONET STATION LDLC3 2 S GROTON. 54 KT
GUST.
&&Local storm report, Feb 18, 6:32 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
632 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND GST 1 SE AMITYVILLE 40.66N 73.40W
02/18/2022 M55 MPH SUFFOLK NY MESONET
MESONET STATION XHCK GREAT SOUTH BAY. 48 KT
GUST.
&&Local storm report, Feb 18, 6:33 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
633 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM NON-TSTM WND GST 4 ENE PLUM ISLAND 41.20N 72.12W
02/18/2022 M48 MPH SUFFOLK NY MESONET
MESONET STATION XGUL GREAT GULL ISLAND. 41
KT GUST.
&&Local storm report, Feb 18, 6:34 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
634 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM NON-TSTM WND GST 2 WSW FISHERS ISLAND 41.25N 72.03W
02/18/2022 M43 MPH SUFFOLK NY MESONET
MESONET STATION XFSH FISHERS ISLAND AIRPORT.
37 KT GUST.
&&Local storm report, Feb 18, 6:35 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
635 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND GST 2 WNW CAPTREE STATE PAR 40.65N 73.30W
02/18/2022 M40 MPH ANZ345 NY MESONET
MESONET STATION XGRS FIRE ISLAND CG. 35 KT
GUST.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:51 AM EST | Gale Watch | OKX | 12 hr | |
| Feb 18, 4:43 AM EST | Special Weather Statement | OKX | Orange, Rockland | 92 min |
| Feb 18, 5:40 AM EST | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 3 more | 95 min |
| Feb 18, 6:18 AM EST | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 87 min |
| Feb 18, 7:08 AM EST | Special Weather Statement | OKX | Suffolk | 82 min |
| Feb 18, 1:41 PM EST | Small Craft Advisory | OKX | 16 hr | |
| Feb 18, 3:41 PM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 32 hr |
| Feb 18, 3:44 PM EST | Gale Warning | OKX | 37 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.